Jump to content

Advertisement
  • No one should be alone in this. We can help.
If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.                                                                            If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.

Advertisement
Advertisement
Advertisement
Photo

Starting Wellbutrin While On Vacation? (And Partying)


  • Please log in to reply
4 replies to this topic

#1 fangirl

fangirl

    Newbie

    ID: 46700

  • Newbie
  • Pip
  • 34 posts
  • Gender:Female

Posted 14 March 2012 - 09:46 AM

I saw my Pdoc for an initial consultation yesterday. I've been going to therapy, and the therapist set up the appointment. Anyway, I have been on 20mg of Prozac, prescribed by my ObGyn for several years. Yesterday, the Pdoc prescribed me 150 mg of Wellbutrin XL daily in addition to my Prozac. Tomorrow, I leave for 10 days of vacation. We heading down to Miami and then for a Caribbean Cruise. There is a big group of us going, and it's going to be fun. The thing is, being on vacation, and not driving (seriously, don't want me to drive your boat), I know that we will be consuming a fair bit of alcohol. So.... my question is, since I know that I will be drinking, should I wait to start the Wellbutrin until after my vacation? I am not in deep dark depression. I have been grieving the loss of my mother and having "mild major depression". Oh, I did take a dose this morning, and it may be my imagination or a placebo affect (or excitement over my impending vacation), but I seem to be happier and have a lot more energy today.

Edited by AquaViolet, 14 March 2012 - 11:04 AM.
Terms Of Service


#2 alwaystired

alwaystired

    Newbie

    ID: 57590

  • Newbie
  • Pip
  • 44 posts
  • Gender:Male
  • Location:The Range

Posted 14 March 2012 - 09:58 AM

I am no doctor, but in my opinion it's NOT wise to consume alcohol while on Wellbutrin (Bupropion). Alcohol is a downer, so this will futher make your feelings of depression worse. Trust me, I know! I've been on wellbutrin for over 3 weeks, now. I've had a few cocktails in this time and it's made me feel horrible the next day.

I would talk with your doctor about this and get his advice. However, if I were you I would wait until returning from vacation to start your new med.

#3 bigMMA

bigMMA

    Junior Member

    ID: 72116

  • Junior Member
  • PipPip
  • 64 posts
  • Gender:Female
  • Location:Brooklyn, NY

Posted 14 March 2012 - 01:28 PM

I wouldn't recommend it either. No matter the name of the antidepressant, I think that its dangerous and unwise to mix it with alcohol. Alcohol is definitely a downer and when it is consumed with prescribed medication it will make your (my) depression worst. I too, have had a cocktail or two and ultimately, it felt like I had had six cocktails. So not worth it. But in the wake of the most recent celebrity death....I think its not a good idea to mix it up. I am surely no doctor and this is just my opinion. I think you should choose wisely.

On the other hand, I have been taking wellbutrin for about six months now. I love it! Its given me alot of energy and more importantly has awakened my LIBIDO!!!! :hearts:

God, grant me the serenity to accept the things that I cannot change,

the courage to change the things I can and the wisdom to know the difference. Amen.


#4 fangirl

fangirl

    Newbie

    ID: 46700

  • Newbie
  • Pip
  • 34 posts
  • Gender:Female

Posted 14 March 2012 - 02:24 PM

Thanks for the responses. I've been soooo sleepy and tired lately, I was thinking that the Wellbutrin might perk me up while traveling.

#5 alwaystired

alwaystired

    Newbie

    ID: 57590

  • Newbie
  • Pip
  • 44 posts
  • Gender:Male
  • Location:The Range

Posted 14 March 2012 - 02:32 PM

I'm taking Bupropion (Wellbutrin) for the same reason ... something to wake me up because I'm always tired. I have been on it now for over 3 weeks @ 300mgs and have yet to really have that awake feeling.

Another thing you need to consider when starting a new drug is side effects. Some people find it very hard to deal with. I don't think you want to spend your vacation miserable...




1 user(s) are reading this topic

0 members, 1 guests, 0 anonymous users